Pillows after Juvederm. Will it go away or is there something I can do? (Photo)

I had juvederm injected in my tear trough 10 days ago. Although the bumps have gone down I am still left with these pillows. I have a vacation coming up in December and can not be left with these pillows. Will it go away or is there something I can do?

Doctor Answers 6

Under eye filler - Juvederm vs. others

The "pillows" you are referring to in your photos can be seen commonly when Juvederm is injected in the tear trough area.  This is due to Juvederm's property of attracting water to itself. While this is a great effect when Juvederm is injected elsewhere on the face (e.g. lips), it is not the best choice for the tear trough area.

Your best option to treat this problem is to have the Juvederm dissolved. This can be done with a careful injection of hyaluronidase in the same area.  Over a few days, this enzyme will dissolve the Juvederm and should improve the "pillows."

The best filler product to use for the tear trough or under eye area is Restylane or Belotero.  Either one of these can improve the tear trough area with a much lower risk of puffiness or "pillows."  Remember that the under eye area is very delicate and requires a show, diligent injection from someone who has a lot of education and experience in the area.

Best of luck!


Reno Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Tear troughs from juvederm

Juvederm is very hydrophilic so it attracts water. I don't typically used juverderm in the tear troughs for this very reason. However, it should resolve. I would follow up with your injector and they can teach you a massage treatment called Manual Lymphatic Drainage which will speed up the process.

Juvederm

Swelling after fillers can happen and it might take 1-2 weeks to go away. You can apply some ice in the area and massage for like 2-3 minutes, it can help for a faster recovery. I would recommend to call your injector and use what his/hers recommendations or reverse it if not happy with results. 

 

 

 

Joseph Doumit, MD
Montreal Dermatologist
5.0 out of 5 stars 2 reviews

Juvederm "pillows" from tear trough injections

I'm sorry this has happened. Juvederm is not the right filler for this area and often leaves this side effect. It will need to be dissolved with hyaluronidase. Restylane is the better filler for this area. I always use cannulas for this injection because it is safer and less bruising.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Pillows after Juvederm

I typically use Restylane or Belotero in the tear trough because Juvederm has a higher risk of causing puffiness in this area.  You could consider having the Juvederm dissolved with injections of hyaluronidase.  A couple of tiny injections of hyaluronidase would help to reduce the puffiness.  Sometimes the hyaluronidase injections need to be repeated for optimal correction.  

Regards,

Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Juvederm Side Effects--Swelling in tear troughs

Juvederm can typically swell in this area and it can last 1-2 weeks after your injections. However if you're unhappy with your final results, it can be reversed with hyaluronidase and you can try a different technique next time. Belotero is a good filler for this area. See an expert. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.